MAUDE Adverse Event Report: COVIDIEN SALEM SUMP W/ ARV 18FR. 48IN; TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION

COVIDIEN SALEM SUMP W/ ARV 18FR. 48IN; TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Model Number 8888266148
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reports that the very tip of the device is almost disconnected and jagged causing pain to the patient when they pull it out.The tube was to be used for suction.Further continuous observation was done for the patient.The health care provider decided not to insert the tube.There was no injury to the patient.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards one decontaminated sample without original package or lot number was received for evaluation.After performing a visual inspection based on our procedure, tip damage was observed.A gemba walk was performed at the manufacturing area with the multifunctional team (quality, manufacturing, engineering) and no deviation from the validated process has been found.After reviewing the reported sample clear evidence of its usage can be seen, suggesting that there was handling after the manufacturing process, therefore it cannot be confirmed if the issue originated before or after the manufacturing.The manufacturing personnel involved in the process were notified about the reported condition.The issue was not confirmed to be manufacturing related; the current manufacturing process has been reviewed and currently meets all quality and manufacturing specifications.No further actions are considered necessary at this time.

Brand Name
SALEM SUMP W/ ARV 18FR. 48IN
Common Device Name
TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key8920524
Report Number9612030-2019-02254
Device Sequence Number11336563
Product Code FEG
UDI-Device Identifier10884521004726
UDI-Public10884521004726
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888266148
Device Catalogue Number8888266148
Device Lot Number1834538964
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date11/20/2019
Patient Sequence Number1